Healthcare & Clinical Calculations
Mayo Score & Non-Invasive Partial Mayo Score for Ulcerative Colitis
Calculate Kenneth Schroeder’s 4-domain Full Mayo Ulcerative Colitis Score (0–12 including Endoscopic Subscore) alongside the 3-domain Non-Invasive Partial Mayo Score (0–9) for clinic visits between colonoscopies.
Combine Full Endoscopic Mayo (0–12) and Non-Invasive Partial Mayo (0–9) in one sheet!
Introduced by Kenneth W. Schroeder, William J. Tremaine, and Duane M. Ilstrup at the Mayo Clinic (NEJM 1987), the Mayo Score is the FDA/EMA gold-standard endpoint for ulcerative colitis (UC) biologic and JAK-inhibitor trials! Four subscales each score 0 to 3 points (0–12 Full Mayo): (1) Stool Frequency above patient’s normal baseline (0 = normal, 1 = 1–2 more/day, 2 = 3–4 more/day, 3 = >= 5 more/day), (2) Rectal Bleeding (0 = none, 1 = streaks < half the time, 2 = obvious blood most of the time, 3 = passing blood alone), (3) Mucosal Endoscopic Appearance (0 = normal/inactive, 1 = mild erythema/decreased vascular pattern, 2 = marked erythema/erosions/friability, 3 = spontaneous bleeding/ulceration), and (4) Physician Global Assessment (0–3)!
Between flexible sigmoidoscopies, omitting the endoscopic subscore yields the validated 0–9 Non-Invasive Partial Mayo Score (Stools + Bleeding + PGA: < 2 Remission, 2–4 Mild, 5–7 Moderate, > 7 Severe)! On the Full 0–12 Mayo scale: 0–2 (with no subscore > 1) = Remission, 3–5 = Mild UC, 6–10 = Moderate UC, and 11–12 = Severe Acute Ulcerative Colitis!
| Ulcerative Colitis Activity Tier | Full 4-Item Mayo (0–12) | Non-Invasive 3-Item Partial Mayo (0–9) | Mucosal Healing Note |
|---|---|---|---|
| Clinical & Endoscopic Remission | 0–2 (No Subscore > 1) | 0–1 | Endoscopic Subscore 0–1 Target |
| Mild / Moderate UC (e.g., 2+2+2+2 = 8) | 3–5 (Mild) / 6–10 (Moderate) | 2–4 (Mild) / 5–7 (Moderate) | Biologic / Small-Molecule Induction |
| Severe UC Flare | 11–12 | 8–9 | IV Corticosteroids & Rescue Check |
Full 4-Domain Mayo Ulcerative Colitis Score (0–12) & Severity Classification
Validates that all four 0–3 subscales B2:B5 lie in [0, 3] and sums Full Mayo score.
=IF(OR(COUNT(B2:B5) < 4, MIN(B2:B5) < 0, MAX(B2:B5) > 3), "Invalid Mayo Subscore (0-3)", SUM(B2:B5))Non-Invasive 3-Domain Partial Mayo Score (0–9, Excluding Endoscopy B4)
Sums Stool Frequency (B2) + Rectal Bleeding (B3) + Physician Global Assessment (B5) for outpatient follow-up visits.
=IF(OR(B2 < 0, B2 > 3, B3 < 0, B3 > 3, B5 < 0, B5 > 3), "Invalid Mayo Subscore (0-3)", B2 + B3 + B5)Try the example
Use the original values or change them to test your understanding.